What is the most important information I should know about ibuprofen and pseudoephedrine?
Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).
You are watching: Can you take ibuprofen with sudafed pe
Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning, especially in older adults.
Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days, such as isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, or tranylcypromine.
What is ibuprofen and pseudoephedrine?
Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID). Ibuprofen works by reducing hormones that cause inflammation and pain in the body.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).
Ibuprofen and pseudoephedrine is a combination medicine used to treat stuffy nose, sinus congestion, cough, and pain or fever caused by the common cold or flu.
Ibuprofen and pseudoephedrine may also be used for purposes not listed in this medication guide.
What should I discuss with my healthcare provider before taking ibuprofen and pseudoephedrine?
Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.
Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).
Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.
You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.
Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.
Do not give ibuprofen to a child younger than 12 years old.
Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke; a history of heart attack, stroke, or blood clot; a history of stomach ulcers or bleeding; asthma; liver or kidney disease; a thyroid disorder; diabetes; or enlarged prostate, urination problems.
Taking ibuprofen during the last 3 months of pregnancy may harm the unborn baby. Do not use ibuprofen and pseudoephedrine without a doctor"s advice if you are pregnant.
It is not known whether ibuprofen and pseudoephedrine passes into breast milk or if it could affect a nursing baby. Ask a doctor before using this medicine if you are breast-feeding.
How should I take ibuprofen and pseudoephedrine?
Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger amounts or for longer than recommended. An overdose of ibuprofen can damage your stomach or intestines.
Call your doctor if you have a fever lasting longer than 3 days, if you have new symptoms, or if your condition does not improve after taking this medication for 7 days.
If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.
What happens if I miss a dose?
Since ibuprofen and pseudoephedrine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.
Overdose symptoms may include vomiting, stomach pain, diarrhea, ringing in your ears, severe drowsiness, agitation, sweating, coughing up blood, weak or shallow breathing, fainting, or seizure (convulsions).
Avoid taking aspirin while you are taking ibuprofen.
Avoid taking ibuprofen if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the ibuprofen at least 8 hours before or 30 minutes after you take the aspirin (non-enteric coated form).
Ask a doctor or pharmacist before using any other cough, cold, or pain medicine. Many combination medicines contain ibuprofen or pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.
Get emergency medical help if you have signs of an allergic reaction: sneezing, runny or stuffy nose; wheezing or trouble breathing; hives; swelling of your face, lips, tongue, or throat.
Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.
confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out; fast, pounding, or uneven heartbeat; easy bruising or bleeding (nosebleeds, bleeding gums); the first sign of any skin rash, no matter how mild; signs of stomach bleeding --bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds; liver problems --upper stomach pain, vomiting, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes); kidney problems --little or no urinating, painful or difficult urination, swelling or rapid weight gain, feeling tired or short of breath; nerve problems --fever, headache, neck stiffness, chills, increased sensitivity to light, seizure (convulsions); or severe skin reaction --fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
Common side effects may include:diarrhea, constipation; headache, dizziness, drowsiness, weakness; upset stomach, nausea, vomiting, loss of appetite; feeling anxious or excited; sleep problems (insomnia); or flushing (warmth, redness, or tingly feeling).
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Ask your doctor before using ibuprofen and pseudoephedrine if you take an antidepressant such as citalopram, escitalopram, fluoxetine (Prozac), fluvoxamine, paroxetine (Paxil), sertraline (Zoloft), trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.
Ask a doctor or pharmacist if it is safe for you to use ibuprofen and pseudoephedrine if you are also using any of the following drugs:lithium; methotrexate; a blood thinner (warfarin, Coumadin, Jantoven); heart or blood pressure medication, including a diuretic or "water pill"; or steroid medicine (such as prednisone).
This list is not complete. Other drugs may interact with ibuprofen, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.
Where can I get more information?
Your pharmacist can provide more information about ibuprofen and pseudoephedrine.
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
See more: Difference Between Single Double And Triple Bonds Compare? Double And Triple Covalent Bonds
Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ("Multum") is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum"s drug information does not endorse drugs, diagnose patients or recommend therapy. Multum"s drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Your use of the content provided in this service indicates that you have read, understood and agree to the End-User License Agreement, which can be accessed by End-User License Agreement, which can be accessed by clicking on this link.
Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
NOTICE: This health information was not created by the University of Michigan Health System (UMHS) and may not necessarily reflect specific UMHS practices. For medical advice relating to your personal condition, please consult your doctor. Complete disclaimer